Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 8, 2017, 3:15 PM EDT for Miami-Dade County, Florida. It was in force for 13 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2017, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 8, 2017, 3:28 PM EDT
- In force
- 13 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 19 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:25 PM EDT | MARINE TSTM WIND 42 | 2 Ese North Bay Village, FL | A MARINE THUNDERSTORM WIND GUST OF 36 KNOTS...42 MPH WAS RECORDED AT 325PM AT MATER BEACH ACADEMY...MESONET SITE MBBCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1394 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.5
The text
As transmitted.
217 WUUS52 KMFL 081915 SVRMFL FLC086-081945- /O.NEW.KMFL.SV.W.0022.170608T1915Z-170608T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 315 PM EDT THU JUN 8 2017 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Northeastern Miami-Dade County in southeastern Florida... * Until 345 PM EDT * At 314 PM EDT, a severe thunderstorm was located over Fountainbleau, or near South Miami, moving east at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Miami, Hialeah, Miami Beach, Coral Gables and Key Biscayne. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2562 8040 2587 8045 2595 8011 2566 8013 TIME...MOT...LOC 1914Z 255DEG 21KT 2575 8034 HAIL...0.75IN WIND...60MPH $$ IRL
1 follow-up statement
501
WWUS52 KMFL 081928
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
328 PM EDT THU JUN 8 2017
FLC086-081938-
/O.CAN.KMFL.SV.W.0022.000000T0000Z-170608T1945Z/
Miami-Dade FL-
328 PM EDT THU JUN 8 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI-DADE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds of 45-
55 mph are still possible with this thunderstorm.
LAT...LON 2562 8040 2587 8045 2595 8011 2566 8013
TIME...MOT...LOC 1926Z 255DEG 21KT 2577 8025
$$
IRLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:12 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 8, 3:12 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Miami FL 312 PM EDT Thu Jun 8 2017 .DISCUSSION... The area of low pressure that had brought the heavy rain to South Florida is finally splitting, with the main low exiting to the north east. A weaker, secondary low is still over Central Florida this afternoon. This has kept some convection firing across the region, with some localized heavy rain possible. This will be aided by some insolation, which has not been the case over the last several days. The exiting low is being influenced by a strong 500mb low sitting over the mid-Atlantic states. This upper level low is forecast to slide to the northeast and be over New England by Friday morning. This will cause the exiting low to deepen and accelerate away from the area, dragging a slow moving frontal boundary along with it. This front, which is a cold front, without the cooler weather, but with drier air to the north, will push into the Lake region before stalling, then washing out. That may allow for a brief respite late tonight and tomorrow morning from precipitation over the mainland. but, there remains a chance of showers and storms along the Atlantic coastal area, and areas south of HWY 41. By Friday afternoon, a bermuda high will strengthen and push the boundary back to the north and re-introduce higher moisture values to South Florida. With a southerly flow, showers and storms may impact a large area of South Florida on Saturday, before progressing to the north. The wind will gradually turn from the south on Friday, to the east very early Sunday morning. Aloft, a 500mb ridge will build, weakening the flow at that level. This should allow for a more typical sometime pattern to begin to emerge over the next several days, with showers developing over the eastern side of South Florida, and progressing to the interior and Gulf coast by Sunday afternoon. Once this pattern gets established on Sunday, models are indicating it will continue through at least most of the week, if not through next weekend. && .MARINE... Showers and thunderstorms will continue to be possible through at least the end of next week, although a more typical summertime patter looks to emerge by the end of the weekend. This would indicate the best chances for showers and storms will be over the mainland during the day, and possibly moving over the coastal waters in the evening. The overnight hours may see better chances of development to occur over the water. The Atlantic is forecast to see wave heights of 2 to 4 feet through the beginning of next week. The Gulf is forecast to see wave heights of 1 to 3 feet through the beginning of the week. && .AVIATION... Breezy southwest winds will continue over the peninsula through 09/0000Z, sustained 15-20 KT, with occasional higher gusts. By this evening, these winds will begin to dwindle. Showers with embedded thunderstorms are currently moving northeast from the Gulf of Mexico and will generate VCTS conds for the east coast TAF sites through this evening. RA+ may drop visibility to below 3 sm at times. Bases of the sct/bkn cloud deck will generally range from 2500-3500 ft agl. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 74 90 75 89 / 30 60 40 60 Fort Lauderdale 77 90 76 89 / 30 60 40 60 Miami 76 91 76 90 / 30 60 50 50 Naples 76 89 76 89 / 30 40 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...13 MARINE...13 AVIATION...27/JT
Hazardous weather outlook, Jun 8, 10:00 AM EDT, 5 hours 15 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1000 AM EDT Thu Jun 8 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1000 AM EDT Thu Jun 8 2017 ...Scattered Showers and Thunderstorms with Heavy Rain Today... ...Moderate Risk of Rip Currents at Gulf Coast Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents today and tonight at Gulf Coast beaches. Thunderstorms: Scattered showers thunderstorms will continue to develop today across the region. The best chance of thunderstorms will be across the Lake Okeechobee and Palm Beach regions. The primary threat will be cloud to ground lightning and locally heavy rainfall. Flooding: The heaviest showers and thunderstorms may be capable of producing rainfall of 1 to 2 inches with isolated higher amounts. This may cause flooding of low-lying and poor drainage areas, particularly if occurring in areas recovering from excessive rainfall over the last several days. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered thunderstorms will be possible each afternoon and evening through the period. The primary threats will be cloud to ground lightning and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report new flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 8, 2:27 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 227 PM EDT THU JUN 8 2017 FLZ070-071-073>075-081900- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- 227 PM EDT THU JUN 8 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for southeastern Collier...northeastern Mainland Monroe...northwestern Miami-Dade and south central Broward Counties Until 300 PM EDT... * At 227 PM EDT...Doppler radar was tracking a strong thunderstorm over Fortymile Bend, or 24 miles northwest of Homestead General Airport, moving northeast at 55 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Kendall, Loop Road Ee Center, Dade-Collier Training Airport, Kendale Lakes, Shark Valley Obs Tower, West Kendall, Intersection Krome And Kendall Drive, Miccosukee Resort, Fortymile Bend, Tamiami, The Hammocks, The Crossings and Kendall West. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2555 8093 2585 8100 2610 8055 2568 8037 TIME...MOT...LOC 1827Z 240DEG 49KT 2574 8084 IRL
Special weather statement, Jun 8, 2:51 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 251 PM EDT THU JUN 8 2017 FLZ072>074-173-081915- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 251 PM EDT THU JUN 8 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for northern Miami-Dade County Until 315 PM EDT... * At 251 PM EDT...Doppler radar was tracking a strong thunderstorm 9 miles west of Intersection Krome And Kendall Drive, or 14 miles northwest of The Redland, moving east at 25 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Miami, Hialeah, Miramar, Coral Gables, South Miami, Kendall, Doral, Miami Lakes, Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater, West Miami, Medley, Westchester, Glenvar Heights, Fountainbleau, Richmond Heights, Country Walk and Kendale Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2560 8066 2577 8072 2598 8031 2564 8023 TIME...MOT...LOC 1851Z 255DEG 21KT 2570 8062 IRL
Special weather statement, Jun 8, 3:07 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 307 PM EDT THU JUN 8 2017 FLZ071>074-172-173-081945- Inland Broward County FL-Coastal Broward County FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 307 PM EDT THU JUN 8 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for northeastern Miami-Dade and southeastern Broward Counties Until 345 PM EDT... * At 306 PM EDT...Doppler radar was tracking a line of strong thunderstorms over Fountainbleau, or near South Miami, moving east at 25 mph. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Davie, Miami Beach, Plantation, Sunrise, Coral Gables, Key Biscayne, South Miami, Lauderdale-By-The-Sea, Surfside, Miami Gardens, Virginia Key, Hallandale, Kendall and The Redland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to street flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2557 8055 2601 8062 2619 8009 2567 8011 TIME...MOT...LOC 1906Z 255DEG 21KT 2578 8033 IRL
Local storm report, Jun 8, 3:15 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
315 PM EDT THU JUN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM MARINE TSTM WIND 1 SE PORT EVERGLADES 26.09N 80.12W
06/08/2017 M46 MPH AMZ651 FL MESONET
A MARINE THUNDERSTORM WIND GUST OF 40 KNOTS...46 MPH
WAS RECORDED AT 259PM AT MESONET SITE AU497.
&&
EVENT NUMBER MFL1700217
HAGENThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Jun 7, 11:24 PM EDT | Areal Flood Advisory | MFL | Broward | 3 hr |
| Jun 8, 2:27 PM EDT | Special Weather Statement | MFL | Miami-Dade | 33 min |
| Jun 8, 2:51 PM EDT | Special Weather Statement | MFL | Miami-Dade | 24 min |
| Jun 8, 2:56 PM EDT | Special Marine Warning | MFL | 34 min | |
| Jun 8, 3:07 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jun 8, 3:24 PM EDT | Special Marine Warning | MFL | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.